Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 48, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 3, 2019, 4:13 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2019, 4:13 PM MDT (22:13 UTC)
- Expired
- Jun 3, 2019, 4:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:53 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514
WUUS55 KBOU 032213
SVRBOU
COC039-073-032245-
/O.NEW.KBOU.SV.W.0048.190603T2213Z-190603T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
413 PM MDT Mon Jun 3 2019
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Southeastern Elbert County in east central Colorado...
Central Lincoln County in east central Colorado...
* Until 445 PM MDT.
* At 413 PM MDT, a severe thunderstorm was located 7 miles south of
Matheson, or 19 miles southwest of Limon, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Limon and Matheson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3891 10406 3926 10396 3930 10361 3893 10367
3890 10405
TIME...MOT...LOC 2213Z 254DEG 16KT 3907 10395
HAIL...1.00IN
WIND...60MPH
$$
RPK1 follow-up statement
186
WWUS55 KBOU 032236
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
436 PM MDT Mon Jun 3 2019
COC039-073-032246-
/O.EXP.KBOU.SV.W.0048.000000T0000Z-190603T2245Z/
Elbert CO-Lincoln CO-
436 PM MDT Mon Jun 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELBERT AND
CENTRAL LINCOLN COUNTIES WILL EXPIRE AT 445 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3891 10406 3926 10396 3930 10361 3893 10367
3890 10405
TIME...MOT...LOC 2236Z 254DEG 16KT 3910 10383
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:30 PM MDT, 43 minutes earlier.
Area forecast discussion, Jun 3, 3:30 PM MDT, 43 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 330 PM MDT Mon Jun 3 2019 .SHORT TERM...(This evening through Tuesday) Issued at 238 PM MDT Mon Jun 3 2019 Scattered showers and thunderstorms have developed over the higher terrain of the mountains and foothills west of the Urban Corridor this early afternoon. This is in association with a weak speed max over the state ahead of a broad and weakening trough of low pressure over the desert southwest. In addition, a scattered batch of strong to severe storms have initiated off the Palmer Ridge and are slowly traversing into better moisture in the Platte River valley. Best low level moisture and ML capes do reside along both the Palmer and Cheyenne ridges and areas east of Fort Morgan. Along the Urban Corridor, will expect higher based gusty storms with gusts in excess of 50 mph thru 6pm. Strong to severe level storms will have the opportunity to develop along the Palmer Ridge and points closer to Kansas with better moisture. Watching for the potential of a dry boundary behind the initial wave of storms which could provide another focus for severe storms into early to mid evening east of a Sterling to limon line. Short term models indicate the back edge of the showers and storms ending over the Front Range in the 23z to 01z timeframe with a final push of convection, possibly associated with a dryline boundary, on the plains exiting the CWA after 03z. For tonight, out to our far distant southwest over southern CA, AZ and the northern Baja region, the near stationary trough of low pressure places much of CO under a ridging and subsident environment. For the mid evening and overnight period, will expect clearing skies as subsidence from the ridge as it holds firm over CO. With steady but weak southwesterly flow aloft ahead of the trough, indication of some mid and upper level subtropical moisture gets drawn northward into the desert southwest and CO mountains from convection firing over the higher terrain of Mexico. This will likely set an environment similar to today with showers and storms firing over the mountains by early Tuesday afternoon followed by another round of scattered showers and storms across the eastern plains. Flow aloft and shear remain fairly weak into Tuesday along with slightly less surface moisture to work with. To our north for late Tuesday morning, watching a cool front dropping south into the far northeast plains from a quick moving disturbance near the US/Canadian border. This cool surge feature looks to pool and raise ML capes into the 800-1600 J/kg range along the Cheyenne Ridge and may create a focus for stronger to severe storms out east by the time better surface heating arrives for mid afternoon. Otherwise, the main characteristic of storms for Tuesday, especially along the Front Range, will be gusty winds in excess of 50mph along with small hail near the foothills and stronger storms across the far eastern .LONG TERM...(Tuesday night through Monday) Issued at 330 PM MDT Mon Jun 3 2019 An upper level trough will drift slowly eastward through northern New Mexico on Wednesday with weak lee cyclogenesis developing near the Colorado/New Mexico border. This will allow low to mid level winds to be out of the east which will bring in moisture from the central plains. Precipitable water values will be near 1 inch across the urban corridor and slightly above 1 inch across the far eastern plains. When comparing these values to the sounding climatology for Denver, they are close to the max moving average which indicates well above normal moisture for the region. The good moisture combined with the very weak mean winds will allow any storms that form Wednesday to have the potential to produce moderate to heavy rainfall. At this time, the best forcing appears that it will be south of our CWA which should limit overall thunderstorm coverage. However, the general trend in the global models is to shift the trough more northwestward with time which could put our CWA under better forcing with more widespread storms if this trend continues. In addition, Thursday's weather will depend on the proximity of the trough with better chances for rain and cooler temperatures if the trough if farther northwest than currently predicted. If the trough is farther southeast of the current forecast, Thursday may be mostly dry with only a few isolated showers and storms. I trended my forecast toward the northwestern solution feeling that models are struggling to resolve the tropical disturbance in the Gulf of Mexico. Ridging will build over Colorado on Friday with substantial subsidence leading to warmer temperatures and mainly dry conditions. Lee cyclogenesis will develop over northeast Colorado on Saturday as the mid to upper level jet stream from a trough over the Pacific Northwest approaches the CWA. Models are showing the best moisture along the Cheyenne Ridge with a possible complex of storms developing in southeast Wyoming and moving into far northeast Colorado Saturday night. A cold front associated with this complex of storms will move through the CWA on Saturday night bringing cooler and drier conditions on Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 238 PM MDT Mon Jun 3 2019 Scattered storms will persist through the 22z to 00z timeframe in the vicinity of the terminals with gusty outflow winds being the main threat. Brief heavy rain and small hail will be possible with the stronger storms before a period of westerly surface flow behind the first wave of storms. For late this afternoon and into tonight will expect a transition back to a southerly surface component. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Fredin LONG TERM...Danielson AVIATION...Fredin
Hazardous weather outlook, Jun 3, 10:56 AM MDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1056 AM MDT Mon Jun 3 2019 COZ030>051-041700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1056 AM MDT Mon Jun 3 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Another round of showers and thunderstorms can be expected this afternoon and evening over the mountains and plains. The main threats will be gusty winds to 50 mph, brief rain and small hail. There is a slight chance of a severe storm further east across the plains, mainly east of a line from New Raymer to Last Chance. The main impacts with these stronger storms will be hail up to 1 inch in diameter, heavy rain and damaging winds to 60 mph. Storms will diminish by later this evening with clearing skies overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tuesday will be another warm day with scattered afternoon storms, but weaker than the previous days. A weather system will bring in cooler temperatures and slow moving storms Wednesday capable of moderate to heavy rainfall. These should mainly impact the plains, but if they occur in the mountains, this could enhance any snowmelt or add to swollen rivers. Thursday will be another cool day with isolated showers and storms before a warm up begins on Friday and into Saturday. A cold front is expected to push down Saturday night for a cooler Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across the far northeast plains of Colorado after 2 pm.
In the hours before
Special weather statement, Jun 3, 2:14 PM MDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Denver CO
214 PM MDT Mon Jun 3 2019
COZ041-032045-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
214 PM MDT Mon Jun 3 2019
...Brief Landspout Tornadoes Possible...
At 213 PM MDT, conditions are becoming favorable for the development
of landspout tornadoes over western Elbert county. However, at this
time it is unknown which if any storm would produce a landspout. Any
landspouts which develop are expected to pose a limited threat.
Locations impacted include...
Kiowa.
Landspout tornadoes can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.
&&
LAT...LON 3922 10441 3930 10452 3939 10440 3934 10432
3932 10434 3931 10432 3930 10432 3929 10431
3930 10429 3932 10429 3930 10426
RPKSpecial weather statement, Jun 3, 2:22 PM MDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Denver CO
222 PM MDT Mon Jun 3 2019
COZ040-045-032045-
Central and East Adams and Arapahoe Counties CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
222 PM MDT Mon Jun 3 2019
...Brief Landspout Tornadoes Possible...
At 220 PM MDT, conditions are becoming favorable for the development
of landspout tornadoes over central portions of Adams and Arapahoe
counties. However, at this time it is unknown which if any storm
would produce a landspout. Any landspouts which develop are expected
to pose a limited threat.
Locations impacted include...
Bennett, Strasburg and Manila Village.
Landspout tornadoes can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.
&&
LAT...LON 3960 10449 3966 10450 3965 10452 3964 10452
3963 10451 3963 10453 3961 10453 3961 10457
3963 10458 3962 10459 3963 10463 3992 10447
3985 10417 3956 10435
RPKSpecial weather statement, Jun 3, 3:26 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Denver CO
326 PM MDT Mon Jun 3 2019
COZ041-045-046-049-032200-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
Washington County CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Central and East Adams and Arapahoe Counties CO-
326 PM MDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELBERT...EASTERN
ARAPAHOE...SOUTHWESTERN WASHINGTON AND SOUTHEASTERN ADAMS COUNTIES
UNTIL 400 PM MDT...
At 326 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Leader to near Simla, or along
a line extending from 33 miles southwest of Fort Morgan to 20 miles
west of Limon. Movement was east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Limon, Simla, Deer Trail, Agate, Cottonwood Valley and Matheson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern and east central Colorado.
LAT...LON 3913 10406 3913 10412 3985 10410 3984 10362
3911 10372 3911 10405
TIME...MOT...LOC 2126Z 251DEG 23KT 3982 10404 3916 10405
RPKSpecial weather statement, Jun 3, 3:34 PM MDT, 39 minutes before
Special Weather Statement National Weather Service Denver CO 334 PM MDT Mon Jun 3 2019 COZ038-032200- Larimer County Below 6000 Feet/Northwest Weld County CO- 334 PM MDT Mon Jun 3 2019 ...Brief Landspout Tornadoes Possible... At 334 PM MDT, conditions are becoming favorable for the development of landspout tornadoes over northwest Weld county. However, at this time it is unknown which if any storm would produce a landspout. Any landspouts which develop are expected to pose a limited threat. Locations impacted include... Carr, Rockport and Natural Fort. Landspout tornadoes can form with a developing thunderstorm before rain, hail, and even thunder is observed. Landspout tornadoes are not usually associated with a wall cloud and are often difficult to detect with weather radar. && LAT...LON 4085 10462 4085 10492 4100 10493 4100 10462 RPK
Special weather statement, Jun 3, 3:48 PM MDT, 25 minutes before
Special Weather Statement National Weather Service Denver CO 348 PM MDT Mon Jun 3 2019 COZ036-039>041-032215- Elbert/Central and East Douglas Counties Above 6000 Feet CO- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County CO- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet CO- 348 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS...WESTERN ARAPAHOE...DENVER AND NORTHEASTERN JEFFERSON COUNTIES UNTIL 415 PM MDT... At 348 PM MDT, Doppler radar was tracking a strong thunderstorm near Tiny Town, or 13 miles southwest of Denver, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Denver, southwestern Aurora, Lakewood, Centennial, Highlands Ranch, Parker, Littleton, Englewood, Wheat Ridge, Golden, Greenwood Village, Lone Tree, Sheridan, Morrison, Idledale, Buckley AFB, Tiny Town, Chatfield Reservoir, Red Rocks Park and Indian Hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for northeastern Colorado. LAT...LON 3949 10526 3978 10523 3978 10472 3949 10474 TIME...MOT...LOC 2148Z 269DEG 22KT 3959 10516 RPK
Special weather statement, Jun 3, 3:52 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Denver CO 352 PM MDT Mon Jun 3 2019 COZ045-046-049-032215- Washington County CO- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO-Central and East Adams and Arapahoe Counties CO- 352 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELBERT...EASTERN ARAPAHOE...SOUTHWESTERN WASHINGTON...SOUTHEASTERN ADAMS AND NORTHEASTERN LINCOLN COUNTIES UNTIL 415 PM MDT... At 352 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Shamrock to 4 miles southwest of Limon, or along a line extending from 24 miles south of Fort Morgan to 36 miles west of Flagler. Movement was east at 35 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Limon, Genoa, Woodlin School, Lindon and Last Chance. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for northeastern and east central Colorado. LAT...LON 3993 10331 3924 10333 3925 10376 3992 10379 TIME...MOT...LOC 2152Z 271DEG 32KT 3991 10377 3922 10374 RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:30 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 30 min |
| Jun 3, 1:32 PM MDT | Special Weather Statement | BOU | Arapahoe | 28 min |
| Jun 3, 2:00 PM MDT | Special Weather Statement | BOU | Arapahoe | 30 min |
| Jun 3, 2:14 PM MDT | Special Weather Statement | BOU | Elbert | 31 min |
| Jun 3, 2:22 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe | 23 min |
| Jun 3, 3:26 PM MDT | Special Weather Statement | BOU | Elbert | 34 min |
| Jun 3, 3:48 PM MDT | Special Weather Statement | BOU | Denver, Jefferson | 27 min |
| Jun 3, 3:52 PM MDT | Special Weather Statement | BOU | Washington | 23 min |
| Jun 3, 4:31 PM MDT | Special Weather Statement | BOU | Washington | 29 min |
| Jun 3, 4:40 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 50 min |
| Jun 3, 5:08 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 37 min |
| Jun 3, 5:17 PM MDT | Special Weather Statement | BOU | Lincoln | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.